Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    prilosec is no longer working!
    avatar
    246teacher posted:
    Hi! I was diagnosed last July. I had an endoscope and a colonoscopy. The scope showed class 2 Gerd. The colonoscopy was fine. I was put on one Prilosec 20mg. a day. It worked for a short time, but nausea came back and the Dr. doubled the dose to 40 mgs a day. A couple of weeks ago I started getting nauseous every time I ate. My Dr. said to take 40mgs twice a day, but still feel sick when I eat. I'm getting very worried. It feels very scary when it happens, and I am worried about cancer. It always worries me even though I have no history, etc. I also have had more intestinal problems. Is it related?
     
    avatar
    CalGal37 responded:
    It's possible the med may need to be changed to another form of acid suppression medication. Not one med is suitable for everyone, and changes may have to be made. In addition, you may want to consider following a GERD diet. It can be helpful in a number of cases. Keep in mind that when you use acid suppression meds, you won't fully digest what you're eating. When that mix of digested and undigested reaches the small intestine, what can be recognized and absorbed will be. But there will be a lot of undigestible products that will end up passing through to the large intestine. That can cause problems such as bloating, gas, diarrhea or consitipation in some people.
     
    avatar
    ManiRGS responded:
    Hi, I had the same problem. I am suffering from GERD for the last 6 yrs. I started with prilosec and then the gastroenterologist switched my medicine to Nexium 40 mg and it worked. Now for the past 2 yrs, it did not work and the doctor has prescribed me Zegerid 40 mg. Though this is not a generic medicine (cost more on co-pays with insurance), it works better now. Hope this helps.
     
    avatar
    cgs39 responded:
    Sometimes nausea can be linked to slow gastric emptying. Discuss this with your dr. That could even be contributing to reflux. Reglan is one of the medications used to treat the disorder.


    Helpful Tips

    Water
    Drinking waer everyday keeps my digesive going. More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website